MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY BCS II ART ISRT TRL SZ 3-4 10MM LT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY BCS II ART ISRT TRL SZ 3-4 10MM LT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 74035242
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that plastic trial split during trial process.No procedural delays.No harm to patient or staff.Smith and nephew back up was available.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.A small section fractured off the edge of the device and was returned.The device has numerous nicks and gouges in the surface from use.The device was manufactured in 2013 and exhibits signs of extensive wear.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JRNY BCS II ART ISRT TRL SZ 3-4 10MM LT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8746848
Report Number1020279-2019-02549
Device Sequence Number16570990
Product Code JWH
UDI-Device Identifier00885556156933
UDI-Public00885556156933
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74035242
Device Lot Number13EAP9784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date06/30/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1